Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Help! Worst flushing in 4 years, from vitamin D?!?

  1. #1
    Member
    Join Date
    Dec 2013
    Posts
    36
    Country: Canada

    Default Help! Worst flushing in 4 years, from vitamin D?!?

    Hi everyone,

    I finally got brave enough to try vitamin d, 1000 IU tablet but I've been flushed so bad like I've never flushed before in the past few days I'm strongly suspecting the vitamin d (mixed with some rebound flushing from trying to cool it down and also some hormonal flushing, so a jumbled mess). Anyway, when will it stop?! I took 1000 IU with dinner Thursday night and then 500 IU yesterday afternoon. Could this really be "too much"?!? Has anyone experienced anything similar?

  2. #2
    Senior Member
    Join Date
    Sep 2013
    Posts
    1,518

    Default

    Hi, some people have reported increased flushing with Vitamin . Also, flushing initially but not as they continue with it.

    What form are you taking? A hard tablet/caplet? Or a softgel derived from fish oil? It's always possible that something else in the formula ("other ingredients") is making you flush.

    Stop the Vit D. If you have any ibuprofen, that might help lower any inflammation in your face and quiet your system a bit. I use that sometimes - try a few doses over the next couple of days.

    Drink tons of cold or cool water. This will help. Also, try not to touch your face too much. The flushing makes your facial skin super sensitive and sends the nerve endings into overdrive - which contributes to flushing. That often just causes more flushing for me.

    I hope the flushing eases soon!

  3. #3
    Member
    Join Date
    Dec 2013
    Posts
    36
    Country: Canada

    Default

    Thanks, it has calmed a lot. I'm surprised how strong the effect was. The sun never does that to me, I think I'll just stick with the sun.

  4. #4
    Senior Member
    Join Date
    Sep 2013
    Posts
    1,518

    Default

    Glad it calmed down.

  5. #5
    Senior Member
    Join Date
    Apr 2015
    Posts
    202
    Country: UK

    Default

    I had a similar effect taking only 500IU of vitamin D and it took several days for my face to feel less reactive. It was by far the worst flush I'd had in a long time. I want to have another go with vit D but am too worried I'll have the same result. I'm trying to get a little sun now most days (although not on my face if possible) as this doesn't seem to make me flush

  6. #6
    Member
    Join Date
    Dec 2013
    Posts
    36
    Country: Canada

    Default

    I wonder why the reaction. I'd ask my doctor/derm but I imagine they will just say they don't know. I have other physical conditions that vitamin D would help so this is frustrating and I imagine my levels are pretty low I'm going to try breaking the tablets and just taking 250 IU. Maybe it will get better. I eat salmon, have dairy fortified with vitamin D, and get sun sometimes (hard in the Pacific Northwest), I can come to terms with having less than optimal vitamin d levels, but just don't want to slip into severe deficiency. I hate this stupid illness. You can't even do the things that are good for you.

  7. #7
    Senior Member
    Join Date
    Sep 2013
    Posts
    1,518

    Default

    I think Birdie mentioned that she had a similar experience. But she's able to tolerate Vit D drops. You might try that. I take Vit D softgels - as fish oil. Also chew those Viactiv chews.

  8. #8
    Member
    Join Date
    Dec 2013
    Posts
    36
    Country: Canada

    Default

    Update: Things seem to be "ok" with the 250 IU, maybe this can work. More flushy still but maybe manageable if I can adjust. I have depression also chronic muscle problems, these things really get in the way of work, I've likely been low on vitamin D for 6 or 7 years, around the amount of time I've had other problems. If there's a link I want to pursue it but as of the end of August we no longer get UVB in the Seattle area (until April - sun doesn't get 50 degrees above the horizon during this period). Anyway, I've tried so many other things I'm hoping maybe vit D can help something. Thank you suggestions. If this doesn't work I'll try the drops next.

  9. #9
    Senior Member
    Join Date
    Jan 2015
    Posts
    662

    Default

    Emily, do you take magnesium? I also have had chronic muscle pain, depression, sleep interruptions, and chronic fatigue and taking magnesium has helped quite a bit. Maybe it would give you a boost. I have been able to take vitamin D in high doses and it does help mood but for me, magnesium is much more effective for the muscle problems and poor sleep.

    I think if you still experience some flushing with the low dose vit D it may be worth trying different brands. At 250 IU it will take forever to raise your vit D level. I took 50,000 IU once a week for one month then 2000 IU a day for maintenance after that for over a year and it only raised my level from 28 to 48, plus my level dropped back down to 31 (barely low end of normal) over winter on that maintenance dose.

  10. #10
    Senior Member
    Join Date
    May 2013
    Location
    Deep South, USA
    Posts
    712
    Country: United States

    Default

    Quote Originally Posted by hg24 View Post
    I think Birdie mentioned that she had a similar experience. But she's able to tolerate Vit D drops. You might try that. I take Vit D softgels - as fish oil. Also chew those Viactiv chews.
    Yes. Vitamin D drops are all I tolerate. Truly might be
    Worth a go after you calm your skin. Terrible how
    We have to test ourselves. I just try to test stuff
    During a week of no obligations~~ hard to find. Good
    Luck.

Similar Threads

  1. Vitamin B12: is it safe or will it cause flushing?
    By paperbag in forum Prescription medications
    Replies: 1
    Last Post: 10th January 2015, 10:35 PM
  2. vitamin C and flushing
    By susan d in forum General rosacea questions
    Replies: 15
    Last Post: 7th August 2013, 12:50 PM
  3. Would much appreciate your advise - flushing for years.
    By Ants in forum Prescription medications
    Replies: 6
    Last Post: 31st January 2013, 09:31 PM
  4. Replies: 3
    Last Post: 10th January 2013, 11:20 PM
  5. Accutane introduced flushing/redness, okay to use Vitamin a?
    By jegergud in forum Prescription medications
    Replies: 2
    Last Post: 8th December 2011, 02:26 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •